Jump to content
CrazyBoards.org

New here (A very long introduction)


Recommended Posts

Hi. I am new here. I am glad I found a forum where I can at least express my feelings and hopefully get some insight from people who understand. Long story short, I started having panic attacks at a very early age, stemming from a not so good childhood. I remember shaking uncontrollably while my mother hurled me and my brother in the car and took off fleeing from my abusive step-father. Anyway, I didnt really know that I was having a panic attack at the time. I also suffered from migraine headaches as a child, and from what I now believe was ADD. It wasnt until my adulthood that I ever got any help for any of my mental problems.

A few years ago, I went to the MD crying and telling him about my issues. He diagnosed me with GAD and gave me Lexapro. I didnt like the lexapro because of the loss of libido which makes things stressful at home with the hubby. He switched me to Celexa, and I took that for a while, but still just wasn't satisfied with the libido, so I weaned myself off and didnt go back to the doctor. I had this idea that taking anti-depressants made me a bad person somehow.

I then started having a very hard time at work and my stress level was through the roof due to my job. It was a very stressful job. I was referred by a friend to a new doctor. I told him everything about my past and my current situation. He did a complete physical, bloodwork, urine test, etc and diagnosed me with GAD and gave me pristiq with xanax. I stayed on that for a while, and then started having heart palpitations. I went back and he did EKG and sent me for echocardiogram, which both came back normal. He referred me to a psychiatrist.

Upon seeing the psychiatrist for the first time (which was somewhere around mid-2010), he VERY QUICKLY saw me and asked me a few questions and told me I have bipolar tendancies. I was prescribed Abilify to go along with my Pristiq and Xanax that my MD had already prescribed me and also Lunesta so I could sleep well.

The abilify was horrible, it made me feel extremely uncomfortable in my own skin. I stopped taking it within a few days. I just couldnt bare to suffer through the misery to see if it would go away. The lunesta might as well have been a tic tac. It did not do anything to help me sleep. I then changed jobs, because I thought that my stressful job was the sole cause of my issues. Things went very well at my new job, and I finally started to feel good. I was still on the Pristiq every day and hardly ever had to take a xanax. I decided in Feb 2011 to come off my Pristiq. I weaned myself off slowly. Also, around the same time as I decided to wean myself off my meds, my husband got a job working out of town, so he was gone through the week and was only home on weekends. It was hard on me, because I have been with him since I was 15 years old and I took it very rough. Looking back, it was NOT the right time to come off my meds and the reason I was feeling better in the first place was because of the pristiq. Well, the week of 3/14-3/18, I was VERY depressed. It was the worst depression that I have had in a long time, since childhood. I couldnt stop crying, was super sensitive to everything, etc. Then the following week Friday 3/25, I had a very bad panic attack, followed by boughts of uncontrollable crying. I immediately called my psychiatrist and begged for an appt. They saw me the same day because the happened to have a cancellation. I went into the dr office, and went into detail about everything that I could think about, things that happend recently, and went all the way back to childhood. I was not letting that dr just rush to a diagnosis this time. After I told him everything I could possibly remember, he said that he was going to treat me for bipolar I and ADD. He gave me saphris 5mg to take at bedtime and then gave me adderall to take 10mg in morning, and 10mg at noon, and also refilled xanax for panic attacks.

I took the saphris Friday night after having 4 alcoholic drinks, which I hardly ever do, but I was just so depressed and just wanted the feeling to go away. I had the worst restless legs that night and had a very hard time falling asleep. The next morning, I got up to go to the restroom and passed out, hitting my head in the front and in the back and putting a gash in the front of my head that thankfully did not need stitches. The saphris made me feel so "funny" like i was drunk, even though 4 drinks the night before was no where near enough to make me drunk. I got scared and was afraid to take the med again, but I did take it. Saturday night and Sunday night. I did not pass out anymore, but still had horrible restless legs and felt drugged the next day. Just didnt feel like myself. Monday, I went to work but had a hard time rememering things, and got confused and couldnt make decisions, and had a horrible headache. So a coworker told me i should go to the Er to get my head checked for concussion. I did so, and got the all clear from the ER. I called the psychiatrist and told him what happened and asked him if I should continue to take the meds, and he said yes. I have a follow up appointment on 4/811. Well, Tuesday night I took the saphris at 845pm. I laid down in bed at 9pm, but because of the restless legs, could not fall asleep til some time after 12am. I woke up the next morning in a fog again, felt drunk and couldnt walk straight. I went to work anyway, and all day long, felt this way, and also had a headache all day. Finally late yesterday afternoon, I started feeling the fog clear. I decided I was not going to take the saphris last night. I did not take it, and woke up this mornign feeling fine, except for a slight headache. I went to work today, and took my adderall as prescribed with no problems, except for a terrible headache that I have had since I fell and hit my head. I called the dr today and there is still no earlier appointments, so I have to wait until 4/8, but I am NOT takint that med any more.

Link to comment
Share on other sites

Welcome!

I think you may need to give your meds more time to work and side effects time to subside. Yes, side effects suck, but we're taking the meds for a reason. You can also talk to your doc about ways to minimize some of those side effects.

Link to comment
Share on other sites

Guest Vapourware

Hi and welcome to the boards. Sorry you've had a rough time with the meds. It's hard when you have to deal with side effects but unfortunately all meds come with them. Feel free to PM a staff member if you have any questions, and have a read of our rules.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...